| Catalog Number |
1190500 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
| Date of Event |
05/29/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2010 ¿ patient was diagnosed with intestinal adhesions with recurrent incisional hernia with an umbilical hernia thereby underwent laparoscopic converted into open repair with implant of composix lp mesh (device #1).Per operative notes,¿ adhesions were removed.The hernias were identified and dissected and composix lp mesh (device #1) was placed and sutured.¿ on (b)(6) 2011 ¿ patient was diagnosed with recurrent abdominal wall incisional hernia thereby underwent open repair with removal of composix lp mesh (device #1) and implant of allomax (device #2) mesh.Per operative notes, ¿wound was closed with sutures and allomax (device #2) was placed and secured with sutures.The previously placed mesh (device #1) in the fascia was noted.Dense adhesions of bowel to mesh (device #1) was removed.The composix lp mesh (device #1) was dissected and removed¿ on (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia in subxiphoid position and recurrent ventral hernia thereby underwent open repair with implant of with implant of phasix flat mesh (device #3).Per operative notes, ¿the incisional hernia defect in the upper abdomen was closed with sutures and ventral hernia sac was dissected between the rib cage and sutured.A phasix flat mesh (device #3) was placed and secured with sutures.¿ on (b)(6) 2019 - patient was diagnosed with multiple recurrent abdominal wall hernia thereby underwent open repair.Per operative notes, ¿dense adhesions were removed.The fascial defects were dissected and sutured.¿ on (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of bard soft mesh (device #4).Per operative notes, ¿adhesions with scar tissue were lysed.The midline fascia was closed with sutures and bard soft mesh (device #4) placed in the abdominal defect and sutured.¿.
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2017) is considered to be a best estimate.This emdr represents the bard phasix mesh (device #3).An additional supplemental emdr was submitted to represent the bard mesh - composix l/p (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.